I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Sleep and Anxiety Problems Zoladex, LHRH

User
Posted 24 Aug 2017 at 15:08

Hi,


 


10 weeks with 1st Zoladex implant, prior to starting RT next week.


I can live with the hot flushes, etc, but I am having increasingly worse problems with sleep and anxiety.


I have difficulty falling asleep and then repeated waking during the night, 2-3 times, with difficulty falling back to sleep, despite taking sleeping tablets.


I'm also getting increased bouts of anxiety.


I'm not worried about the RT next week and am certain it's related to the Zoladex.


Am finding it so bad I'm trying to get alternatives to the 2nd Zoladex implant in a fortnight.


Any one had these symptoms ? Any input appreciated.

User
Posted 25 Aug 2017 at 00:47
Hi Graham,

I was on Zoladex and suffered with anxiety too and was very emotional. It got so bad that I went to see my GP and he prescribed me a table called "Sertraline". It really helped me become far more relaxed and able to cope with things much better.

There's nothing to be ashamed about needing a little help at times like this. I've come to realise that there are quite a few on this site who are getting help in a similar way.

Can I wish you the best of luck with your radiotherapy, I hope everything goes well for you in the coming weeks.

Take care.

Steve
User
Posted 25 Aug 2017 at 17:28
I am on prostap and finished salvage radiotherapy at the end of April. I find I waken up often through the night, hot flushes, needing the loo, I cannot seem to settle for long. I have been prescribed Sertraline to help with low mood and anxiety but am stalling starting it as I worry about interactions. The Doctors are hoping the Sertraline will help with sleep too. I will have to start taking it as I can't go on like this. Sorry your having these issues and good luck with the radiotherapy. Keep the medics informed and if your symptoms don't resolve I am sure they will be able to offer potential solutions. All the best, Ian.
User
Posted 24 Aug 2017 at 15:08

Hi,


 


10 weeks with 1st Zoladex implant, prior to starting RT next week.


I can live with the hot flushes, etc, but I am having increasingly worse problems with sleep and anxiety.


I have difficulty falling asleep and then repeated waking during the night, 2-3 times, with difficulty falling back to sleep, despite taking sleeping tablets.


I'm also getting increased bouts of anxiety.


I'm not worried about the RT next week and am certain it's related to the Zoladex.


Am finding it so bad I'm trying to get alternatives to the 2nd Zoladex implant in a fortnight.


Any one had these symptoms ? Any input appreciated.

Show Most Thanked Posts
User
Posted 24 Aug 2017 at 18:10

Sorry Graham, I can't help so I'm just bumping you in case somebody else can

We can't control the winds - but we can adjust our sails
User
Posted 24 Aug 2017 at 21:46

Zoladex has been known to produce anxiety and mood swings in some men. This may lead to difficulty in falling asleep or remaining asleep. I didn't experience this with Zolly and am normally a heavy sleeper. However, there have times when a situation had arisen about which I have been particularly anxious and have had great difficulty in getting to sleep and I think this is quite common. So the root cause in your case could be the Zoladex. If things don't improve you could ask to try something else but perhaps give it a little longer to check whether your body adjusts as it does in some cases.

Barry
User
Posted 25 Aug 2017 at 00:47
Hi Graham,

I was on Zoladex and suffered with anxiety too and was very emotional. It got so bad that I went to see my GP and he prescribed me a table called "Sertraline". It really helped me become far more relaxed and able to cope with things much better.

There's nothing to be ashamed about needing a little help at times like this. I've come to realise that there are quite a few on this site who are getting help in a similar way.

Can I wish you the best of luck with your radiotherapy, I hope everything goes well for you in the coming weeks.

Take care.

Steve
User
Posted 25 Aug 2017 at 08:14

I've had difficulty sleeping since I started Zoladex, a problem I've never had before.


I wouldn't call them 'anxiety attacks', bu I have been more prone to anxiety than ever before - I'm usually so laid back I'm horizontal.


I'm getting towards the final dose now, so I'm hoping things will ease up over the next few months ..


I don't think the effects have dropped off much over the three years, but you do get used to it; life goes on, as they say.


And on the other hand, I'm pretty sure Zoladex is 'Best In Class', which is worth remembering.


Good Luck!

.
-- Andrew --
"I intend to live forever, or die trying" - Groucho Marx
User
Posted 25 Aug 2017 at 17:28
I am on prostap and finished salvage radiotherapy at the end of April. I find I waken up often through the night, hot flushes, needing the loo, I cannot seem to settle for long. I have been prescribed Sertraline to help with low mood and anxiety but am stalling starting it as I worry about interactions. The Doctors are hoping the Sertraline will help with sleep too. I will have to start taking it as I can't go on like this. Sorry your having these issues and good luck with the radiotherapy. Keep the medics informed and if your symptoms don't resolve I am sure they will be able to offer potential solutions. All the best, Ian.
User
Posted 28 Nov 2017 at 19:38

Thanks to all for your advice and support, which is greatly appreciated.


I had noticed my memory had been affected by the Zoladex, but together with starting the RT treatment, I completely forgot about my post.


When I saw an oncologist I mentioned the problems of the side effects of the Zoladex, asking about changing to a different hormone med. She explained that it was not so much the Zoladex, but the effects that it was having on my body that were causing the problem and it would be the same with any alternative hormone meds. It was the interference with the hormones that were upsetting the circadian rhythm causing the sleep problems.


So I had the 2nd Zoladex implant, had the 20 RT fractions. The anxiety and sleep problems lessened during the 2nd implant, so I think it could have been caused by the combination of Zoladex and Bicalutamide.


6 weeks post RT my PSA was 0.02.

User
Posted 29 Nov 2017 at 17:17

Fantastic PSA result - now that's something to remember!

AC

User
Posted 01 Dec 2017 at 11:18
That's great news about your PSA Graham. Best wishes, Ian.
 
Forum Jump  
©2018 Prostate Cancer UK